Jun 27, 2009 - 11:39 am
My dad was diagnosed in 10/09 with Stg IV cancer, with metastasis to outside of the stomach. He had 3 chemo treatments pre-surgery to shrink tumor, then total gastrectomy in march of this year with 22 lymph nodes removed for which 9 were cancer-positive, and a round of 3 chemo treatments after. After surgery he lost some weight,about 20 pounds. he had no traumatic side effects from chemo pre and post surgery. He is going through the last round of chemo which he started last Thursday. He is now experiencing nausea, and cant seem to be able to eat any solids. We have just given him soups, just the liquids, and water but in very small amounts. Looks like chemo is going to be suspended, but has anyone experienced this? He had no traumatic side effects from the treatments, he did lose some of his hair but that's about it.
We are concerned because of the lack of apetite and difficulty to eat, and his current weight, we are ensuring he stays hydrated...anyone experienced this?what measures can be taken to counter act these side effects?